Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 10, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 17, 2015, 12:29 PM EDT for Monroe County, Florida. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 12:29 PM EDT (16:29 UTC)
- Expired
- Oct 21, 2015, 8:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WHUS42 KKEY 171629 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1229 PM EDT SAT OCT 17 2015 FLZ076-181600- /O.EXP.KKEY.CF.S.0009.000000T0000Z-151017T1600Z/ /O.NEW.KKEY.CF.S.0010.151017T1629Z-151018T1600Z/ MONROE UPPER KEYS- 1229 PM EDT SAT OCT 17 2015 ...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS... * COASTAL FLOODING...COASTAL FLOODING WILL PERSIST WITHIN THE BAYSIDE COMMUNITIES OF THE UPPER KEYS TONIGHT AND SATURDAY MORNING. WATER LEVELS WILL AVERAGE AROUND A FOOT ABOVE THE PREDICTED TIDES. * TIMING...OBSERVED WATER LEVELS CONTINUE TO SHOW A SLOW DOWNWARD TREND...HOWEVER...LEVELS REMAIN ELEVATED ACCORDING TO NDBC GAUGES IN FLORIDA BAY. MINOR COASTAL FLOODING WILL LIKELY ABATE WITH THE ONSET OF STRONGER NORTHEAST TO EAST BREEZES. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. && $$ FUTTERMAN
5 follow-up statements
049 WHUS42 KKEY 180823 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 423 AM EDT SUN OCT 18 2015 FLZ076-182000- /O.EXT.KKEY.CF.S.0010.000000T0000Z-151019T1000Z/ MONROE UPPER KEYS- 423 AM EDT SUN OCT 18 2015 ...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS... * COASTAL FLOODING...COASTAL FLOODING WILL PERSIST WITHIN THE BAYSIDE COMMUNITIES OF THE UPPER KEYS TODAY AND TONIGHT. WATER LEVELS WILL AVERAGE AROUND A FOOT ABOVE THE PREDICTED TIDES. * TIMING...OBSERVED WATER LEVELS CONTINUE TO SHOW A SLOW DOWNWARD TREND. HOWEVER...LEVELS REMAIN ELEVATED ACCORDING TO NDBC GAUGES IN FLORIDA BAY. MINOR COASTAL FLOODING WILL LIKELY ABATE WITH THE ONSET OF STRONGER NORTHEAST TO EAST BREEZES. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. && $$ KN
297 WHUS42 KKEY 190903 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 503 AM EDT MON OCT 19 2015 FLZ076-191800- /O.EXT.KKEY.CF.S.0010.000000T0000Z-151019T1800Z/ MONROE UPPER KEYS- 503 AM EDT MON OCT 19 2015 ...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS... * COASTAL FLOODING...COASTAL FLOODING WILL PERSIST WITHIN THE BAYSIDE COMMUNITIES OF THE UPPER KEYS THIS MORNING. WATER LEVELS WILL AVERAGE AROUND A FOOT ABOVE THE PREDICTED TIDES. * TIMING...OBSERVED WATER LEVELS CONTINUE TO SHOW A SLOW DOWNWARD TREND. HOWEVER...LEVELS REMAIN ELEVATED ACCORDING TO NDBC GAUGES IN FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. && $$
103 WHUS42 KKEY 191748 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 148 PM EDT MON OCT 19 2015 FLZ076-201200- /O.EXT.KKEY.CF.S.0010.000000T0000Z-151020T1200Z/ MONROE UPPER KEYS- 148 PM EDT MON OCT 19 2015 ...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS... * COASTAL FLOODING...COASTAL FLOODING WILL PERSIST WITHIN THE BAYSIDE COMMUNITIES OF THE UPPER KEYS DURING THIS AFTERNOON. MINOR COASTAL FLOODING WILL OCCUR AGAIN AT THE NEXT HIGH TIDE A FEW HOURS BEFORE SUNRISE TOMORROW MORNING. WATER LEVELS WILL AVERAGE AROUND A FOOT ABOVE THE PREDICTED TIDES. * TIMING...OBSERVED WATER LEVELS CONTINUE TO SHOW A SLOW DOWNWARD TREND. HOWEVER...LEVELS REMAIN ELEVATED ACCORDING TO NDBC GAUGES IN FLORIDA BAY. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. && $$ FUTTERMAN
630 WHUS42 KKEY 200848 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 448 AM EDT TUE OCT 20 2015 FLZ076-210400- /O.EXT.KKEY.CF.S.0010.000000T0000Z-151021T1200Z/ MONROE UPPER KEYS- 448 AM EDT TUE OCT 20 2015 ...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS... * COASTAL FLOODING...COASTAL FLOODING WILL PERSIST WITHIN THE BAYSIDE COMMUNITIES OF THE UPPER KEYS TODAY. WATER LEVELS WILL AVERAGE AROUND A FOOT ABOVE THE PREDICTED TIDES. * TIMING...OBSERVED WATER LEVELS SHOW AN OSCILLATING TREND TO THE WATERS LEVELS. LEVELS REMAIN ELEVATED ACCORDING TO NDBC GAUGES IN FLORIDA BAY...AND ARE LIKELY TO REMAIN ELEVATED THROUGH THE HIGH TIDE CYCLE THIS AFTERNOON AND EVENING. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. && $$
501 WHUS42 KKEY 211222 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 822 AM EDT WED OCT 21 2015 FLZ076-212100- /O.EXP.KKEY.CF.S.0010.000000T0000Z-151021T1200Z/ /O.NEW.KKEY.CF.S.0011.151021T1222Z-151021T2100Z/ MONROE UPPER KEYS- 822 AM EDT WED OCT 21 2015 ...MINOR COASTAL FLOODING PERSISTS IN THE UPPER KEYS... * COASTAL FLOODING...COASTAL FLOODING WILL PERSIST IN SOME BAYSIDE OF COMMUNITIES OF THE UPPER KEYS TODAY. WATER LEVELS WILL AVERAGE AROUND ONE FOOT ABOVE PREDICTED TIDES. * TIMING...OBSERVED WATER LEVELS WILL BE HIGHEST DURING TIMES OF HIGH TIDE THIS AFTERNOON INTO THIS EVENING...ROUGHLY BETWEEN 300 PM AND 700 PM. COASTAL FLOODING MAY PERSIST IN SOME BAYSIDE COMMUNITIES OF THE UPPER KEYS INTO THE UPCOMING WEEKEND. * IMPACTS...THE PRIMARY HAZARD WILL BE SALTWATER FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVER-TOPPED. && $$ BS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 17, 10:00 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 17, 10:00 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 1000 AM EDT SAT OCT 17 2015 .DISCUSSION...IN THE MIDDLE AND UPPER LEVELS...(700-200 MB)...LATEST AVAILABLE IR SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 900 AM DISPLAYS A LOW AMPLITUDE TROUGH PARKED ACROSS THE THE CENTRAL AND EASTERN CONUS. A SHORT WAVE TROUGH IN THE FLOW AT THE SOUTHERN PERIPHERY OF THE WESTERN GULF OF MEXICO IS DAMPENING OUT...AND A NEARLY ZONAL UPPER FLOW IS IN PLACE AT 250 MB JUST UPSTREAM OF SOUTH FLORIDA AND THE FLORIDA KEYS. SEVERAL DISCERNABLE POSITIVE VORTICITY (PVA) LOBES ARE EVIDENT AT 500 MB JUST WEST OF THE KEYS WITHIN THE FLOW. AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700 MB...THE LATEST IR SATELLITE IMAGERY OVERLAID WITH MARINE AND LAND SURFACE OBSERVATIONS AS OF 900 AM DETAIL THE 1035 MB SURFACE CENTER OF AN ANTICYCLONE CENTERED OVER NORTHERN MISSOURI. SOUTH OF THAT...THERE IS A COLD FRONT BISECTING NORTH FLORIDA...BUT CLOSER TO THE KEYS...A STATIONARY FRONT SEPARATING DEEPEST LOW TO MIDDLE LEVEL MOISTURE IS JUST TO THE NORTH OF THE KEYS OVER MIAMI DADE AND MAINLAND MONROE COUNTIES. AS A RESULT...THE 12Z SOUNDING ILLUSTRATED A VERY MOIST LOWER TO MID TROPOSPHERE...WITH MODERATE NORTHEASTERLIES JUST OFF OF THE SURFACE ONLY TO 925 MB...BUT TOTAL COLUMNAR PWAT IS AT 2.2 INCHES. .CURRENTLY...AS OF 900 AM...SKIES ARE MOSTLY CLOUDY OWING TO THIN ALTOCUMULUS OR ALTOSTRATUS ACROSS THE ISLANDS AND ADJOINING WATERS. RADAR DETECTS MORE CUMULUS...DEEPER CLOUD DEPTH AND NUMEROUS SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS LURKING JUST SOUTH OF THE KEYS...BUT ALREADY IMPACTING A GOOD PORTION OF THE UPPER KEYS WITH HEAVY RAINFALL. TEMPERATURES OUTSIDE OF ANY CONVECTION ARE GENERALLY AROUND 80 DEGREES...WITH DEWPOINTS IN THE LOWER TO MID 70S. C-MAN STATIONS ALONG THE FLORIDA REEF ARE RECORDING WINDS BETWEEN 15 AND 20 KNOTS AND GUSTY...EXCEPT HIGH IN AND NEAR SHOWERS AND ISOLATED STORMS. .SHORT TERM...MUCH DRIER AIR EXISTS TO THE IMMEDIATE NORTH ACROSS THE FLORIDA PENINSULA. THIS IS WELL DELINEATED IN WATER VAPOR IMAGERY. THE MID-LEVEL DRY AIR EXISTS IN TANDEM WITH DEEP CYCLONIC FLOW ASSOCIATED WITH THE AFOREMENTIONED SYNOPTIC SCALE GYRE. THAT BEING SAID...CURRENT RADAR TRENDS AND AVAILABLE MODEL FORECAST SOUNDINGS MAINTAIN DEEP MOISTURE THROUGH THE COLUMN THROUGH THE REST OF TODAY. THIS COMBINED WITH PVA ADVECTION MENTIONED ABOVE WILL ALLOW FOR THE NUMEROUS SHOWERS AND ISOLATED THUNDER TO IMPACT ALL OF THE ISLANDS. ALSO GIVEN THE SLOW MOVEMENT OF THIS ACTIVITY...RAINFALL COULD STILL BE LOCALLY HEAVY ACROSS SOME SPOTS. NO CHANGES TO THE FORECAST AT THIS TIME. .COAST FLOOD STATEMENT...THE TIDAL ANOMALY CONTINUES TO WANE AS IT AFFECTS THE BACK COUNTRY OF EASTERN FLORIDA BAY. BE THAT AS IT MAY...SOME STREETS AND DOCKS CONTINUE TO BE SUBJECTED TO MINOR OVERWASH AT TIMES OF HIGH TIDE. THIS WAS THE CASE AS OF YESTERDAY...SO THE STATEMENT WAS EXTENDED YESTERDAY UNTIL NOON TODAY. THEREAFTER MINOR COASTAL FLOODING WILL LIKELY ABATE THIS AFTERNOON THROUGH THE REST OF THE WEEKEND WITH THE ONSET OF STRONGER NORTHEAST TO EAST BREEZES. && .MARINE...REST OF THE DAY...DRIER AIR IS BLEEDING IN AND MIXING DOWN ATTM. SEVERAL REPORTS FROM THE FLORIDA STRAITS ARE INDICATING SUSTAINED WINDS LIKELY BETWEEN 15 AND 20 KNOTS...BUT AN ASCAT PASS WAS UNAVAILABLE. SMITH SHOAL LIGHT IS REPORTING SUSTAINED WINDS NEAR 20 KNOTS. GIVEN THE REPORTS OF C-MAN BETWEEN 15 AND 20 KNOTS AND GUSTY...WILL BE INCREASING WINDS IN HAWK CHANNEL...INTRODUCING A CAUTION THERE AS WE ONLY HAVE 10 TO 15 KNOTS. MAY OR MAY ISSUE SCA FOR BOTH THE GULF WATERS AND FLORIDA STRAITS AT THIS TIME. SMALL CRAFT ADVISORIES WILL BE LIKELY ACROSS ALL WATERS BY THIS EVENING AS THE MASS OF COOLER AND DRIER AIR DISPLACES ITSELF SOUTHWARD TO ACROSS THE KEYS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE GM...SCA FOR GMZ033-034 & 052-055-072-075 && PUBLIC/MARINE/GRIDS.........FUTTERMAN AVIATION/NOWCASTS/CLIMATE..........04 UPPER AIR/DATA COLLECTION.......VICKERY VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 17, 5:48 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 548 AM EDT SAT OCT 17 2015 FLZ076>078-GMZ031>035-042>044-052>055-072>075-181000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 548 AM EDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. A SMALL CRAFT ADVISORY IS EXPECTED FOR THE EXTREME SOUTHEASTERN GULF WATERS TONIGHT DUE TO DEVELOPING FRESH BREEZES. ISOLATED COASTAL FLOODING WILL OCCUR IN LOW-LYING AREAS OF THE UPPER FLORIDA KEYS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS SUNDAY THROUGH MONDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA KEYS COASTAL WATERS SUNDAY THROUGH AT LEAST WEDNESDAY DUE TO STRONG NORTHEAST TO EAST BREEZES AND BUILDING SEAS. ISOLATED COASTAL FLOODING LIKELY WILL LINGER IN LOW-LYING AREAS OF THE UPPER FLORIDA KEYS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KN
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 10:29 AM EDT | Small Craft Advisory | KEY | 9 days |
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.